PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Czasopismo
1994 | 111 | 1 | 97-101
Tytuł artykułu

On the non-existence of norms for some algebras of functions

Autorzy
Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
Let C(Ω) be the algebra of all complex-valued continuous functions on a topological space Ω where C(Ω) contains unbounded functions. First it is shown that C(Ω) cannot have a Banach algebra norm. Then it is shown that, for certain Ω, C(Ω) cannot possess an (incomplete) normed algebra norm. In particular, this is so for $Ω = ℝ^n$ where ℝ is the reals.
Słowa kluczowe
Czasopismo
Rocznik
Tom
111
Numer
1
Strony
97-101
Opis fizyczny
Daty
wydano
1994
otrzymano
1993-11-25
poprawiono
1994-03-07
Twórcy
autor
  • Department of Mathematics, Pennsylvania State University, University Park, Pennsylvania 16802, U.S.A., snare@math.psu.edu
Bibliografia
  • [1] W. G. Bade and P. C. Curtis Jr., Homomorphisms of commutative Banach algebras, Amer. J. Math. 82 (1960), 589-608.
  • [2] F. F. Bonsall and J. Duncan, Complete Normed Algebras, Springer, 1973.
  • [3] L. Gillman and M. Jerison, Rings of Continuous Functions, Van Nostrand, Princeton, 1960.
  • [4] E. Hewitt and K. Stromberg, Real and Abstract Analysis, Springer, New York, 1965.
  • [5] I. Kaplansky, Normed algebras, Duke Math. J. 16 (1949), 399-418.
  • [6] C. E. Rickart, General Theory of Banach Algebras, Van Nostrand, Princeton, 1960.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-smv111i1p97bwm
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.